32
   

Back in the horse-pistol again

 
 
Butrflynet
 
  2  
Reply Wed 6 Feb, 2013 09:05 pm
@Lustig Andrei,
Oh pooo.... I thought I'd have a good excuse to make a trip to Hawaii to kick you in the butt.

Don't stop taking it without your doctor at least knowing if not approving.

Are you still getting your INR tested regularly?
0 Replies
 
Lola
 
  1  
Reply Wed 6 Feb, 2013 09:18 pm
@Lustig Andrei,
Quote:
I'm on warfarin now, which is generic for Coumadin, 2.5 mgs daily. I ran out last night so haven't taken one today. I'm thinking of maybe not getting a refill and just relying on a daily aspirin.


You do need to taper off Coumadin/Warfarin. Better check with your doctor before you stop. Also, I got a INR test every week when I was taking Coumadin. It's dangerous if your blood gets too thin as well as not enough. Do take care of yourself Andrew. We love you.
0 Replies
 
Lustig Andrei
 
  1  
Reply Wed 6 Feb, 2013 09:33 pm
I'm getting my INR tested once a month, that's all. Apparently the cardiologist is happy enough with my condition so that he scheduled no appointment for the month of February when I saw him on my regular January visit. Won't see him again until March something unless I have an emergency. He commutes back and forth between Honolulu and his office here on the Big Island. There are a lot of procedures that the local hospitals here aren't equipped to handle. You want a pacemaker, say, you have to go to Honolulu to get it installed.
FOUND SOUL
 
  2  
Reply Thu 7 Feb, 2013 03:09 am
@Lustig Andrei,
I am so sorry I've missed these up-dates.

You take care Mr L... Old age is pfttttt, you are as young as you feel, only our bodies and I alreadys know, start to change a tad.

Keep safe.........I'm not sure if you should not get a refill and rely on asprin only but I am sure you know your body well..

0 Replies
 
JPB
 
  2  
Reply Thu 7 Feb, 2013 06:35 am
@Lustig Andrei,
There is FINALLY!!!!! a generic plavix available which is a step between warfarin and aspirin. Your dr may well allow you to switch to plavix which doesn't have nearly the risks of warfarin. Or, he may let you go to two (morning and night) baby aspirin. It seems that the old guideline of one 81mg aspirin per day is insufficient.
0 Replies
 
farmerman
 
  1  
Reply Thu 7 Feb, 2013 06:35 am
@Lustig Andrei,
Coumadin and aspirin work in different modes, so stopping your warfarin for aspirin wont be a "tit for tat" substitution.
Keep your INR between 2 and 3. (I guess your doc told you)

If you find a HOME test INR kit, lemme know. I have to drive about 40 miles to get mine tested
farmerman
 
  2  
Reply Thu 7 Feb, 2013 06:38 am
@farmerman,
Plavix has more side effects than Coumadins "inconvenience" of frequent testing.

Ya know, if this application was used more frequently, Kevin "Big bird" would still be with us
JPB
 
  2  
Reply Thu 7 Feb, 2013 06:41 am
@farmerman,
I did a lot of research on plavix vs aspirin when I was trying to convince my neurologist that I wanted to come off of plavix. I was looking at stroke data but the recommendations I saw for choosing between the two was that plavix was better for someone with a recent (within 6 mos) event and aspirin was fine for longer term therapy. I don't know about the recommendations for cardiac care.
Izzie
 
  2  
Reply Thu 25 Jul, 2013 11:04 am
@JPB,
Aloha oe! Very Happy

Checking in on you, Merry... hoping all is good and you're keeping well.

x
Lustig Andrei
 
  6  
Reply Thu 25 Jul, 2013 02:00 pm
@Izzie,
Mahalo for your kind concern, Izzie. Last couple of months have been just fine, healthwise. I'm no longer as strong as I used to be and walking long distances takes a lot out of me, but one expects that at a certain age regardless of health concerns. I've cut back on some of the medication I was taking which actually has improved any latent symptoms of heart trouble! Smile Thanks so much for asking.
ossobuco
 
  2  
Reply Thu 25 Jul, 2013 02:10 pm
@Lustig Andrei,
Glad Izzie asked.
0 Replies
 
edgarblythe
 
  2  
Reply Thu 25 Jul, 2013 02:45 pm
@Lustig Andrei,
Good to know you are doing well.
0 Replies
 
Lustig Andrei
 
  1  
Reply Thu 25 Jul, 2013 02:47 pm
I appreciate your concern, friends.
Ragman
 
  4  
Reply Thu 25 Jul, 2013 02:54 pm
@Lustig Andrei,
I'm glad to see you're better. I'm a silent fan. Rooting for you.

I'm also a fan-owner of defibrillator-pacemakers and modern medical tech. I'm on beta-blockers and another med after discovery of cardiomyopathy and a nasty arrhythmia in routine yearly physical at age 51 (now 62).

Also, FWIW, my 66-yr-old sister is (or was?) on Coumadin for awhile but they switched her to a diff med due to her problems with her arrhythmia. She's doing much better now but has to take long naps due to reduced energy level.

Furthermore, my 78-yr-old sister has an artificial valve she calls 'miss piggy'. We often sing you gotta have heart as our family theme song. 'We're all pretty lucky to be still around.
Lustig Andrei
 
  5  
Reply Thu 25 Jul, 2013 03:25 pm
@Ragman,
Your last sentence says it all, Rags.
Smile
0 Replies
 
Izzie
 
  4  
Reply Thu 25 Jul, 2013 03:34 pm
@Lustig Andrei,
Great to know, Merry - makes me smile for you. So very glad that your symptoms have been improving. Very Happy Be well love. x
0 Replies
 
dlowan
 
  4  
Reply Thu 25 Jul, 2013 03:44 pm
@Lustig Andrei,
Good news!
Lustig Andrei
 
  9  
Reply Mon 19 Jan, 2015 06:46 pm
@dlowan,
OK. I am resurrecting this thread because a number of A2kers have expressed curiosity about my medical condition to the point of taking over another thread with their questions, So, for those of you care, here's an update:

I am currently a resident at a place called Hilo Life Care. It's a very nice facility that some people are actually able to leave after a course of therapy and adjustment to their condition, whatever it happens to be. (I have actually seen this happen here. Smile) I've been here since early July of 2014.

There are multiple things wrong. One is prostate cancer (Phase II, I believe, or perhaps more advanced; it's gone into the bone). In addition to an assortment of daily medication in the form of pills, I get two monthly injections. One is to inhibit the growth of testosterone, thus reducing the size of the prostate which is impacting on my bladder and thus causing severe urination problems. I am under the care of two specialists now, an oncologist and a urologist. (Nobody seems terribly concerned about my heart these days although they listen to it daily and make grave notations on my record. My heartbeat, as a rule, is very irregular and unpredictable, generally slow, but apparently not a reason for major concern. The other shot I get monthly is intended to inhibit growth of the cancer in the bone.

Progress report: when I checked into this luxury hotel back in July, I was a mess. I was positive in my own mind that I was on the imminent verge of death and that this was the last stop for me. I could get around only in a wheel-chair with an oxygen tank handy at all times. (COPD, severe.) I was firmly attached to a Foley catheter at my own request since the urinary problem was virtually constant. After about a month of occupational therapy I was able to shed the oxygen tank. Don't need it any more. Next, sometime in August, it was suggested I try to see if I could get along w/o the catheter. Catheter removed. I'm doing fine as long as I keep a urinal bottle by my bedside and wear Depends or something similar. Next: exchanged the wheel-chair for a walker with a seat. I can walk anywhere on a straightaway (not uphill, though, please) as long as I can stop every 15 or 20 steps and sit down for a min. to catch my breath (the COPD is in abeyance, not remission).

That's about it for now. I do everything for myself e.g.washing, grooming etc. If somebody signs me out, I'm welcome to leave the premises for the day or even overnight if it's been pre-arranged with the nursing staff which has to make sure they give me the proper meds for the time I'll be away. Faith (Seaglass) takes me out frequently.

Questions ?
ossobuco
 
  3  
Reply Mon 19 Jan, 2015 07:17 pm
Not immediately, I'm just settled with hearing what you are dealing with.
I had forgotten Faith's real name but remember her well, hi to her.
Keep on.
0 Replies
 
farmerman
 
  2  
Reply Mon 19 Jan, 2015 08:22 pm
@Lustig Andrei,
I hope the bone problem soesnt give you a lot of pain. (My Dad had bone cancer in the day when medicine was not as well developed). He lived many years "with it".
 

Related Topics

Lola at the Coffee House - Question by Lola
JIM NABORS WAS GOY? - Question by farmerman
Adding Tags to Threads - Discussion by Brandon9000
LOST & MISPLACED A2K people. - Discussion by msolga
Merry Andrew - Discussion by edgarblythe
Spot the April Fools gag yet? - Discussion by Robert Gentel
Great New Look to A2K- Applause, Robert! - Discussion by Phoenix32890
Head count - Discussion by CalamityJane
New A2K feature requests. - Discussion by DrewDad
The great migration - Discussion by shewolfnm
 
Copyright © 2019 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.03 seconds on 05/19/2019 at 10:56:22